MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD480MM, COCR; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD480MM, COCR; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 196789480
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: osh, nkb, mnh, kwq, mni.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a procedure on (b)(6) 2021, the reference black line is not aligned with the hex tip.The rod holder is not aligned with the black line of the rod and for deformity cases it is not appreciated.The procedure was successfully completed without any surgical delay.No patient consequences reported.This report is for one (1) expedium and viper 2 spine system rod, straight 5.5 x 480mm this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the receiving inspection (ri) for viper2 straight rod480mm, cocr was conducted identifying that lot number gm57609 was released in a single batch.Batch1: lot qty of (b)(4) units were released on april 27, 2021 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Photo investigation: the device was not returned.A photo-investigation was performed on the image.Upon inspecting the image provided and due to the reporter/hospital has not been able to provide rod holder details in the complaints report or after follow up, and not knowing which type of rod holder was used during the surgery, further investigation was not performed.A complaints search was run for the past five years and no complaints were registered with the similar ¿etch¿ issue.However, the root cause for the reported event cannot be determined from the available information.The complaint will be reopened if the device is returned for further investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition cannot be confirmed during photo/video investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 STRAIGHT ROD480MM, COCR
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12316528
Report Number1526439-2021-01675
Device Sequence Number14598842
Product Code KWP
UDI-Device Identifier10705034295275
UDI-Public(01)10705034295275
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196789480
Device Catalogue Number196789480
Device Lot NumberGM57609
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date10/11/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN -ROD HOLDER